Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 206, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2001, 6:44 PM CDT for Stewart County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 9, 2001, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 092347 SVRBNA TNC161-100045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 644 PM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 745 PM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTH OF DOVER...OR ABOUT 13 MILES SOUTHWEST OF CADIZ...MOVING SOUTHEAST AT 20 MPH. OTHER STORMS ARE DEVELOPING IN SOUTHERN STEWART COUNTY. THESE STORMS MAY ALSO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL BE NEAR...d DOVER AT 715 PM CDT $$ BOYD LAT...LON 3672 8808 3639 8792 3642 8767 3681 8777
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:20 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 9, 3:20 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT MON JUL 9 2001 CLOUD DEBRIS FROM CONVECTION MADE TEMPERATURES REALLY TRICKY THIS AFTERNOON. CLOUDS THINNED ENOUGH MOST AREAS TO RECOVER TO AT LEAST LOWER RANGE OF FORECAST TEMPERATURES...LOWER 90S. CLOUDS LIMITED INSTABILITY OVER NORTH MID TN...WHICH COULD HAVE BECOME EXCESSIVE WITH MORE HEATING. AT MID AFTERNOON...CONVECTIVE SYSTEM WAS MOVING SOUTHEAST...INTO THE SOUTHEAST QUADRANT OF OUR FORECAST AREA WHERE HEATING AND INSTABILITY HAS BEEN GREATER. OTHER THAN TORRENTIAL DOWNPOURS... DOWNBURST WINDS WILL CONTINUE TO BE MAIN THREAT. WARM AND HUMID AIR REMAINS OVER THE REGION THROUGH AT LEAST THE NEXT 24 HOURS. MODELS BRING A WEAKENING BOUNDARY THROUGH BY TUESDAY MORNING...BUT SURFACE DEW POINTS AND INSTABILITY REMAIN HIGH. ALTHOUGH SPECIFIC TIMING AND FEATURES ARE DIFFICULT TO PIN DOWN...WE WILL HAVE AT LEAST A CHANCE OF THUNDERSTORMS UNTIL A MORE SIGNIFICANT FRONT MOVES THROUGH THE AREA. THIS IS EXPECTED ON WEDNESDAY. NOT SURE OF CLOUD COVER FOR TUESDAY...BUT WILL PLAN ON MORE SUNSHINE THAN TODAY AS MODELS INDICATE LESS MOISTURE THROUGH COLUMN. AS A RESULT...WILL GO ALONG WITH GUIDANCE NUMBERS OF LOW TO MID 90S. HEAT INDEX VALUES WILL REACH 100 TO 105. AFTER WEDNESDAY...A SURFACE HIGH WITH DRIER...MORE STABLE...AND SLIGHTLY COOLER AIR WILL EXTEND ACROSS TN THROUGH THE WEEKEND. PRELIM... BNA UBB 076/094 072/093 068 3322 CSV BB 069/090 066/090 064 4322 .BNA...NONE. SH
In the hours before
Local storm report, Jul 9, 2:33 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
233 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM COOKEVILLE TN WIND DAMAGE
07/09/01 PUTNAM PUBLIC REPORTED THREE
TREES DOWN ON EAST SIDE OF
COOKEVILLE
HSLocal storm report, Jul 9, 3:23 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
323 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM MURFREESBORO TN WIND DAMAGE
07/09/01 RUTHERFORD PUBLIC REPORTED ONE TREE
DOWN IN MURFREESBORO
HSLocal storm report, Jul 9, 4:54 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
454 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
}
0450 PM LEWISBURG TN
07/09/01 MARSHALL
BOYDLocal storm report, Jul 9, 4:57 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
457 PM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM LEWISBURG TN .75 INCH HAIL
07/09/01 MARSHALL
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Jul 9, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 9, 3:25 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jul 9, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 9, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 54 min |
| Jul 9, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 58 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.